The Surprising Effect The Pill Might Be Having On Your Sex Drive

The hormonal contraception might be changing how you see your partner

Is your birth control crushing your libido?

A new study by Bonn University suggests that for some women, being on the pill is to blame for a low sex drive.

The German University have just published some interesting research to say that hormonal contraceptives may dim the effects of oxytocin. This hormone is anecdotally labelled the ‘love hormone’ and is released during sexual arousal, it is also strongly linked to sexual satisfaction.

ADVERTISEMENT - CONTINUE READING BELOW

The research team enlisted 40 heterosexual women in their 20s, who were all self-labelled 'passionately in love' with a partners. Half of the group were given a nasal spray of synthetic oxytocin and the remaining half, a placebo.

And then the fun bit came, the group were asked to rank their partners attractiveness against photos of other men.

The two groups of women then swapped places and did it all again as the researchers observed what was going on in their brains - mostly likely, hoping their partners didn’t see them put them in 6th place…

The results found that the women who were given the spray found their partners 15 per cent more attractive.

But, crucially for women on the pill, the oxytocin did not increase their attraction to their partner.  

Read Next: